Husband prescribed Lotronex

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Peachlove
Regular Member


Date Joined Dec 2007
Total Posts : 29
   Posted 12/25/2007 10:31 AM (GMT -7)   
Hello All,
     I am new to this forum. I was posting to see if anyone has been prescribed Lotronex. Mostly too see how many men have been prescribed this. You see my husband has had "D" for almost 4 years now and after many different negative test results here we are with a diagnosis of IBS-D. He isn't happy at all with his condition. I have seen him go from loving life to hating it. He always tells me his stomach is out to get him. So just with-in the last few weeks he has been prescribed Elavil, Librax, and Benytol. We haven't gotten the Librax but 1 time because it's alittle expensive. Good thing Walmart has the $4 prescription list. The other 2 are on that list one is $8 because its doubled.
     Just this last week he was seen again by the GI and he say everything seems to be going good. My hubby say yes but its the urgency of feeling like I have to go "D" all the time or more so in the morning. The doc. put his thinking cap on and I said I know there was a drug taken off the shelves a while back. It was like a light bulb went off he said yes its called Lotronex and they brought it back but only GI's who have signed up and all can prescribe it and I am a GI who can prescribe it. So he gave my hubby a script. We got to the pharmacy and figure we will just drop it off and wait. But nope the pharmacist say you may want to wait for pricing info. $760 for just 60 pills!!!! Holy Cow!!! I have new insurance next month that will get me a 3 month supply for hubby @ only $100 every 3 months.
     So now who has taken this medication and is there anything other than what is out there already that I need to tell my hubby?
Thanks Much
Peach

Canyonbabe711
Veteran Member


Date Joined Mar 2006
Total Posts : 1451
   Posted 12/25/2007 1:16 PM (GMT -7)   
I looked it up on google and it had some pretty bad side effects and 4 deaths attributed to it and was taken off market in 2000 because of this. It was never really approved for men and still is not though it can be prescribed as your Doctor said by certain Doctors but still only for women according to the FDA when all other drugs fail for IBS. It originally was only about $150 a month until it went into this other category. I would research it very carefully and perhaps someone will post that has had success with it. Check it out on Google first. You just have to weigh all these things out as to how bad he is. Good luck.

Peachlove
Regular Member


Date Joined Dec 2007
Total Posts : 29
   Posted 12/25/2007 3:52 PM (GMT -7)   
Canyon thanks for the reply!
I am hoping that someone who has experiance with this drug will post. I am aware of all the side effects and the deaths.
My husband has been suffering from "D" for along time and not 1 doctor had a clue as to what was wrong tell him he would have to have his colon removed in less than a year. Since when do we remove a perfectly good colon? All his tests have came back normal. So there is no other diagnosis > just IBS. So the Lotronex is supose to be this wonder drug that may helps with-in a few days. Then if you miss a pill your symptoms come back full force. His pain and agony is bad enough and he has taken alot of drugs. He is on Elavil, Librax and Benytol right now. Only taking the Elavil and the Benytol because the Librax was expensive for our buget since I am the only one working right now. The Lotronex was way more than the Librax could ever wish to be! The thing that worries me is that it hasn't been tested on men and I came across a website that said it don't work on men. I have also came across reviews that men have found it more than useful. Ladies usually have IBS more than men so for my husband to have it this severe makes me wonder. 
I just hope someone has had some kind of experiance with it. His main symptoms are Pain (very bad at times) and bad 20 times a day "D".
Thanks
Peach

Canyonbabe711
Veteran Member


Date Joined Mar 2006
Total Posts : 1451
   Posted 12/25/2007 4:29 PM (GMT -7)   
Well, Zelnorm was never tested on men or for people over 65 and it was prescribed for them and apparantly worked. Of course now that is in the same category as the Lotronex( by special prescription only but for constipation) ihope that you will get an answer. My cousin has had diahrea all his life and was diagnosed with Crohns but he has questioned this diagnosis for years becuse it is much more like IBS. He is now 75 and hanging in there but only weighs about 110 at most. Don't know how he keeps going like he does. He would go normally up to 15 times a day and sometimes even more. Nothing but fluid coming out. Has had every test in the book over the years. He does say that Metamucil helps more than anything but he fights them to stay on it. This since he was 25. Strangly for him ice cream before he goes to bed eliminates him getting up in night and he does put away a lot of food which must be what he burns. I sure hope you can find some help and some relief. I assume he has had all the tests. Hope he gets relief soon.

Peachlove
Regular Member


Date Joined Dec 2007
Total Posts : 29
   Posted 12/25/2007 5:55 PM (GMT -7)   
He has been through soo much. . My insurance through my job has switched to full time as I have went full time. This new insurance which starts next month is supose to cover Lotronex. Its just irritating to have to wait till the insurance starts then wait to save the $100. Shouldn't be too hard as I am typing from work to night! I have been working since Saturday and well yesterday was holiday pay and so was today and now I am pulling a double. @$25 an hour I am calculating and thinking and I am pretty sure I will have the $100 covered now. Wow that is great sad I had to figure that our when I was typing. I shared that exciting moment with everyone! So that means he gets to pay for the script in about 2 weeks and won't get it for another 7 days I guess. I have no clue how Mail-in Pharmacys work? The worst case is this drug hurting my hubby. So I was going to ask the doc if he could start low and get higher with the dose. But I know what the doc is trying to keep in mind is that he is 338 LBS. He gained about 175-185 LBS. Then it fluctuates with-in 20 LBS. Its just sooo crazy all this we have been going through. I hope this pill is the wonder pill I have read reviews about!
peach

Peachlove
Regular Member


Date Joined Dec 2007
Total Posts : 29
   Posted 12/25/2007 6:00 PM (GMT -7)   
Forgot to mention he is only 24 and its been going on since he was 19.
peach

pb4
Elite Member


Date Joined Feb 2004
Total Posts : 20576
   Posted 12/25/2007 7:02 PM (GMT -7)   
Why doesn't he enquire about dicetel (google it)? I posted about it here a few days ago.

:)
My bum is broken....there's a big crack down the middle of it!  LOL  :)


Canyonbabe711
Veteran Member


Date Joined Mar 2006
Total Posts : 1451
   Posted 12/25/2007 11:52 PM (GMT -7)   
How did he gain so much weight with diahrea? Usually the people with D tend to lose weight. Has he been under the care of a endocrinologist for this weight gain? Isn't there some concern about his weight gain by his Doctor. Has he had the CT scans, colonscopy, endo's and all those tests. Something just doesn't sound right to gain that much weight with diahrea. He must be consuming an awful lot of food or high fat food. Could it possibly be his overall diet that is wrong for him. Gosh, weighing that much must be very hard on him especially at his age and he must be very depressed. I do so hope you find an answer soon.

Keriamon
Veteran Member


Date Joined Jun 2005
Total Posts : 2976
   Posted 12/26/2007 10:52 AM (GMT -7)   
Didn't Sarita say that a bad thyroid can cause D? I know they can cause weight gain, but I'm not sure if the same type of malfunction causes weight gain as D.

Sarita
Veteran Member


Date Joined Mar 2005
Total Posts : 2486
   Posted 12/26/2007 12:10 PM (GMT -7)   
Yes, they should ran a full thyroid panel on your husband.  Although rarer in men, autoimmune thyroid disease does occur and can cause diarrhea and significant weight changes.  Even hyperthyroidism - of which diarrhea can be a very significant symptom - can lead to weight gain simply because the person has to eat more to essentially "keep up" and so while normally you would see weight loss in those individuals, some would tend to overcompensate for the increase in metabolic rate.

Co-moderator - IBS Forum

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 06, 2016 5:18 AM (GMT -7)
There are a total of 2,733,417 posts in 301,117 threads.
View Active Threads


Who's Online
This forum has 151256 registered members. Please welcome our newest member, Monkeyjungle.
238 Guest(s), 3 Registered Member(s) are currently online.  Details
tickbite666, Andrina, fightUC


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer